Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 4, NWS Sacramento, CA

September 21, 2006

NWS Sacramento, CA issued this red flag warning at Sep 21, 2006, 6:50 AM PDT. It took effect at Sep 22, 2006, 12:00 AM PDT. It was in force for 59 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2006, 6:50 AM PDT (13:50 UTC)
In effect from
Sep 22, 2006, 12:00 AM PDT
Expired
Sep 24, 2006, 11:00 AM PDT
In force
59 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 211352
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
650 AM PDT THU SEP 21 2006

...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY MORNING IN 
THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR 
STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SATURDAY 
AFTERNOON FOR THE REMAINDER OF INTERIOR NORTHERN CALIFORNIA FOR 
STRONG NORTHERLY WIND AND VERY LOW HUMIDITIES...

.LOW PRESSURE OVER CANADA WILL MOVE THROUGH THE PACIFIC NORTHWEST
TODAY AND INTO THE GREAT BASIN TONIGHT. IN ITS WAKE...A VERY TIGHT
PRESSURE GRADIENT DEVELOPS AS HIGH PRESSURE BUILDS INLAND. AS A
RESULT...STRONG AND GUSTY NORTH TO EAST DOWNSLOPE WIND DEVELOPS 
TONIGHT AND CONTINUES INTO THE WEEKEND. WIND COMBINED WITH AN 
ALREADY DRY AIRMASS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS 
ACROSS INTERIOR NORTHERN CALIFORNIA. THE WIND IS EXPECTED TO 
DECREASE OVER MOST AREAS BY SATURDAY EVENING...BUT REMAIN GUSTY IN 
THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA SATURDAY 
NIGHT BEFORE DIMINISHING SUNDAY MORNING. WARM AND DRY CONDITIONS 
CONTINUE EARLY NEXT WEEK BUT WITH LIGHTER WIND.


CAZ220-221-266>269-212230-
/O.UPG.KSTO.FW.A.0004.060922T0700Z-060924T0000Z/
/O.NEW.KSTO.FW.W.0004.060922T0700Z-060924T1400Z/
650 AM PDT THU SEP 21 2006

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHEAST TO EAST WIND DEVELOPS LATE TONIGHT AND CONTINUES 
FRIDAY INTO SATURDAY. WIND SPEEDS OF 20 TO 30 MPH WITH LOCAL GUSTS 
UP TO 55 MPH ARE LIKELY OVER RIDGES AND THROUGH EAST-WEST ORIENTED 
CANYONS. DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS ARE LIKELY 
WITH OVERNIGHT RECOVERIES IN THE 20S TO 30S...LOCALLY LOWER. GUSTY 
WIND CONTINUES THROUGH SATURDAY NIGHT AND THEN DIMINISHES SUNDAY 
MORNING.


PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

CAZ213>219-263-264-279-212230-
/O.UPG.KSTO.FW.A.0004.060922T0700Z-060924T0000Z/
/O.NEW.KSTO.FW.W.0004.060922T0700Z-060924T0000Z/
650 AM PDT THU SEP 21 2006

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG NORTH TO NORTHEAST WIND DEVELOPS LATE TONIGHT AND CONTINUES 
FRIDAY INTO SATURDAY. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 45 
MPH OR HIGHER ARE LIKELY...ESPECIALLY OVER COASTAL MOUNTAINS AND 
WEST PORTIONS OF THE SACRAMENTO VALLEY. DAYTIME HUMIDITY MINIMUMS 
IN THE SINGLE DIGITS ARE LIKELY FRIDAY AND SATURDAY. HUMIDITY 
RECOVERY TONIGHT IS LIKELY TO BE UNDER 30 PERCENT IN MANY AREAS AND 
POSSIBLY DOWN TO 20 PERCENT OR LOWER ON FRIDAY NIGHT. WIND IS 
EXPECTED TO DECREASE OVER MOST AREAS BY SATURDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
7 follow-up statements
000 
WWUS86 KSTO 212300
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 PM PDT THU SEP 21 2006

...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY MORNING
IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA
FOR STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SATURDAY
AFTERNOON FOR THE REMAINDER OF INTERIOR NORTHERN CALIFORNIA FOR
STRONG NORTHERLY WIND AND VERY LOW HUMIDITIES...

.LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL DROP INTO THE 
GREAT BASIN TONIGHT. IN ITS WAKE...A VERY TIGHT PRESSURE GRADIENT 
WILL DEVELOP AS HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDS 
INLAND. STRONG NORTH TO EAST DOWNSLOPE WIND WILL DEVELOP LATE 
TONIGHT AND CONTINUE INTO THE WEEKEND. THE WIND COMBINED WITH AN 
ALREADY DRY AIRMASS WILL SIGNIFICANTLY INCREASE THE FIRE DANGER. 
WINDS SHOULD DECREASE OVER MOST OF INTERIOR NORTHERN CALIFORNIA
SATURDAY AFTERNOON...BUT CONTINUE GUSTY IN THE FOOTHILLS AND WEST
SLOPES OF THE NORTHERN SIERRA NEVADA SATURDAY NIGHT BEFORE
DIMINISHING SUNDAY MORNING. WARM AND DRY CONDITIONS WILL CONTINUE
ON MONDAY WITH LIGHTER WIND.

CAZ220-221-266>269-222315-
/O.CON.KSTO.FW.W.0004.060922T0700Z-060924T1400Z/
400 PM PDT THU SEP 21 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
7 AM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
7 AM PDT SUNDAY FOR THE WEST SLOPES OF THE SIERRA NEVADA AND
SOUTHERN CASCADES. 

STRONG NORTHEAST TO EAST WINDS ARE EXPECTED TO DEVELOP LATE
TONIGHT AND CONTINUE FRIDAY INTO SATURDAY. WIND SPEEDS OF 20 TO
30 MPH WITH LOCAL GUSTS 30 TO 50 MPH ARE LIKELY OVER RIDGES AND
THROUGH EAST TO WEST ORIENTED CANYONS. THE DRY EAST WINDS WILL 
RESULT IN DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS...AND 
VERY POOR OVERNIGHT RECOVERIES IN THE 20 TO 30 PERCENT RANGE
THROUGH SUNDAY MORNING. GUSTY WIND WILL CONTINUE THROUGH SATURDAY
NIGHT AND THEN DIMINISH SUNDAY MORNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

CAZ213>219-263-264-279-222315-
/O.CON.KSTO.FW.W.0004.060922T0700Z-060924T0000Z/
400 PM PDT THU SEP 21 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM PDT SATURDAY FOR THE COASTAL RANGE...SHASTA COUNTY MOUNTAINS
AND INTERIOR VALLEY AND DELTA. 

STRONG NORTH TO NORTHEAST WIND WILL DEVELOP LATE TONIGHT AND
CONTINUE FRIDAY AND SATURDAY. WIND SPEEDS OF 15 TO 30 MPH WITH
GUSTS 35 TO 45 MPH...OR HIGHER...ARE EXPECTED ESPECIALLY OVER THE
COASTAL MOUNTAINS AND WEST PORTIONS OF THE SACRAMENTO VALLEY.
DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS ARE LIKELY FRIDAY
AND SATURDAY. POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT AND
FRIDAY NIGHT. OVERNIGHT RECOVERIES MAY BE UNDER 30 PERCENT IN SOME
AREAS TONIGHT...AND MAY BE DOWN TO AS LOW AS 20 PERCENT IN SOME
AREAS FRIDAY NIGHT. WIND IS EXPECTED TO DECREASE OVER MOST AREAS
BY SATURDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
JHM
000 
WWUS86 KSTO 221305
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
605 AM PDT FRI SEP 22 2006

...RED FLAG WARNING IN EFFECT THROUGH SUNDAY MORNING IN THE
FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR STRONG
DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE
REMAINDER OF INTERIOR NORTHERN CALIFORNIA FOR STRONG NORTHERLY
WIND AND VERY LOW HUMIDITIES...

.A TIGHT PRESSURE GRADIENT HAS DEVELOPED OVER NORTHERN CALIFORNIA
RESULTING IN STRONG NORTH TO EAST DRYING WIND. GUSTY WIND WILL
CONTINUE TODAY INTO SATURDAY WITH LOW DAYTIME HUMIDITIES AND
WIDESPREAD POOR OVERNIGHT HUMIDITY RECOVERIES. THE PRESSURE
GRADIENT WEAKENS SATURDAY AFTERNOON BUT GUSTY WIND IS LIKELY TO
CONTINUE OVERNIGHT SATURDAY INTO SUNDAY MORNING AND POSSIBLY AGAIN
SUNDAY NIGHT IN PORTIONS OF THE FOOTHILLS AND WEST SLOPES OF THE
NORTHERN SIERRA NEVADA. WARM AND DRY CONDITIONS CONTINUE INTO
EARLY NEXT WEEK WITH LIGHTER WIND.

CAZ220-221-266>269-222300-
/O.CON.KSTO.FW.W.0004.000000T0000Z-060924T1400Z/
605 AM PDT FRI SEP 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY. 

STRONG NORTHEAST TO EAST WIND CONTINUES TODAY INTO THE WEEKEND.
WIND SPEEDS OF 15 TO 30 MPH WITH LOCAL GUSTS OF 40 TO 50 MPH CAN
BE EXPECTED OVER RIDGES AND THROUGH EAST TO WEST ORIENTED
CANYONS. THE DRYING WIND WILL RESULT IN AREAS OF DAYTIME HUMIDITY
MINIMUMS IN THE SINGLE DIGITS WITH POOR OVERNIGHT RECOVERIES IN
THE 20 TO 30 PERCENT RANGE...LOCALLY LOWER...THROUGH SUNDAY
MORNING. GUSTY WIND WILL CONTINUE SATURDAY NIGHT AND THEN DIMINISH
SUNDAY MORNING. WEATHER MODELS ARE STARTING TO INDICATE THAT THE
WIND MAY BECOME GUSTY AGAIN SUNDAY NIGHT WARRANTING AN EXTENSION
OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

CAZ213>219-263-264-279-222300-
/O.CON.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/
605 AM PDT FRI SEP 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY. 

STRONG NORTHERLY WIND WILL CONTINUE TODAY...WITH SOME DECREASE IN
WIND AT THE LOWER ELEVATIONS BY THIS EVENING. WIND SPEEDS OF 20 TO
30 MPH WITH GUSTS UP TO 45 MPH...OR HIGHER...CAN BE EXPECTED
ESPECIALLY OVER THE COASTAL MOUNTAINS AND WESTERN PORTIONS OF THE
SACRAMENTO VALLEY. DAYTIME HUMIDITY MINIMUMS INTO THE SINGLE
DIGITS ARE LIKELY TODAY. AREAS OF POOR HUMIDITY RECOVERY IN THE 25
TO 35 PERCENT RANGE ARE POSSIBLE TONIGHT. LOCALLY BREEZY CONDITIONS
WILL CONTINUE SATURDAY THEN DECREASE BY THE AFTERNOON AS THE
PRESSURE GRADIENT SIGNIFICANTLY WEAKENS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS86 KSTO 222315
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
415 PM PDT FRI SEP 22 2006

...RED FLAG WARNING IN EFFECT THROUGH SUNDAY MORNING IN THE
FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR
STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE
REMAINDER OF INTERIOR NORTHERN CALIFORNIA FOR STRONG NORTHERLY
WIND AND VERY LOW HUMIDITIES...

.TIGHT PRESSURE GRADIENT OVER NORTHERN CALIFORNIA RESULTED IN
STRONG NORTHEAST DRYING WIND. THE STRONG WINDS WILL DECREASE IN
THE VALLEY ALLOWING FOR SOME HUMIDITY RECOVERY TONIGHT.
HOWEVER...LOCALLY VERY WINDY CONDITIONS WILL CONTINUE OVER HIGHER
ELEVATIONS RESULTING IN POOR OVERNIGHT HUMIDITY RECOVERIES. GUSTY
WINDS AND LOW HUMIDITIES WILL CONTINUE OVER THE HIGHER TERRAIN
INTO SATURDAY. THE PRESSURE GRADIENT WILL WEAKEN SIGNIFICANTLY BY
SATURDAY AFTERNOON... AND WINDS WILL DECREASE. HOWEVER...LOCALLY 
BREEZY CONDITIONS ARE LIKELY TO CONTINUE OVERNIGHT SATURDAY AND
POSSIBLY AGAIN SUNDAY NIGHT OVER PORTIONS OF THE FOOTHILLS AND
WEST SLOPES OF THE NORTHERN SIERRA NEVADA. 

CAZ220-221-266>269-240000-
/O.CON.KSTO.FW.W.0004.000000T0000Z-060924T1400Z/
415 PM PDT FRI SEP 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY FOR THE
WEST SLOPE OF THE NORTHERN SIERRA NEVADA AND SOUTHERN CASCADES. 

STRONG NORTHEAST TO EAST WIND IS EXPECTED TO CONTINUE INTO THE
WEEKEND. WIND SPEEDS OF 15 TO 30 MPH WITH LOCAL GUSTS OF 40 TO 50
MPH CAN BE EXPECTED OVER RIDGES AND THROUGH EAST TO WEST ORIENTED
CANYONS. THE DRYING WIND WILL RESULT IN AREAS OF DAYTIME HUMIDITY
MINIMUMS IN THE SINGLE DIGITS WITH POOR OVERNIGHT RECOVERIES IN
THE 20 TO 30 PERCENT RANGE...LOCALLY LOWER...THROUGH SUNDAY
MORNING. GUSTY WIND WILL CONTINUE SATURDAY NIGHT AND THEN DIMINISH
SUNDAY MORNING. WEATHER MODELS ARE STARTING TO INDICATE THAT THE
WIND MAY BECOME GUSTY AGAIN SUNDAY NIGHT WARRANTING AN EXTENSION
OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

CAZ213>219-263-264-279-240000-
/O.CON.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/
415 PM PDT FRI SEP 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY FOR
THE SHASTA MOUNTAINS...THE COASTAL MOUNTAINS...THE INTERIOR VALLEY
AND DELTA.

STRONG NORTHERLY WIND WILL DECREASE IN THE VALLEY THIS
EVENING...BUT WILL LIKELY CONTINUE OVER THE HIGHER TERRAIN. WIND
SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...OR HIGHER...CAN
BE EXPECTED ESPECIALLY OVER THE COASTAL MOUNTAINS TONIGHT. AREAS
OF POOR HUMIDITY RECOVERY IN THE 25 TO 35 PERCENT RANGE ARE LIKELY
TONIGHT OVER THE HIGHER TERRAIN. HOWEVER... SOME HUMIDITY RECOVERY
IS EXPECTED IN THE INTERIOR VALLEY AND DELTA AS WINDS DECREASE
OVERNIGHT.

DAYTIME HUMIDITY MINIMUMS AROUND 10 PERCENT ARE POSSIBLE AGAIN ON
SATURDAY. HOWEVER...LOCALLY WINDY CONDITIONS WILL DECREASE BY
SATURDAY AFTERNOON AS THE PRESSURE GRADIENT SIGNIFICANTLY WEAKENS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
JHM
000 
WWUS86 KSTO 231345
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
645 AM PDT SAT SEP 23 2006

...RED FLAG WARNING IN EFFECT THROUGH SUNDAY MORNING IN THE
FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR
STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES...

...RED FLAG WARNING FOR THE COASTAL MOUNTAINS NOW IN EFFECT UNTIL
SUNDAY MORNING FOR GUSTY NORTH TO NORTHEAST WIND AND VERY LOW 
HUMIDITIES...

...RED FLAG WARNING IN EFFECT THROUGH THIS AFTERNOON FOR DELTA
REGION AND WESTERN PORTIONS OF THE SACRAMENTO VALLEY FOR GUSTY
NORTHERLY WIND AND LOW HUMIDITIES...

...RED FLAG WARNING FOR THE NORTHERN SAN JOAQUIN VALLEY HAS BEEN 
CANCELLED...

.TIGHT PRESSURE GRADIENT CONTINUES OVER NORTHERN CALIFORNIA WITH GUSTY
NORTH TO EAST WIND AND LOW HUMIDITIES TODAY...MAINLY IN THE FOOTHILLS
AND MOUNTAINS...WESTERN PORTIONS OF THE SACRAMENTO VALLEY...AND
DELTA REGION. WIND DIMINISHES THIS AFTERNOON AS THE PRESSURE GRADIENT
WEAKENS SIGNIFICANTLY. HOWEVER BREEZY CONDITIONS ARE LIKELY TO
CONTINUE TONIGHT WITH POOR HUMIDITY RECOVERIES IN THE FOOTHILLS
AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA AND ALSO IN THE
COASTAL MOUNTAINS WHERE THE RED FLAG WARNING HAS BEEN EXTENDED
INTO SUNDAY MORNING. LOCALLY BREEZY CONDITIONS ARE POSSIBLE AGAIN
SUNDAY NIGHT IN THE SIERRA. WARM AND DRY WEATHER IS FORECAST INTO
EARLY NEXT WEEK WITH LIGHTER WIND.

CAZ219-231445-
/O.CAN.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/
645 AM PDT SAT SEP 23 2006

...RED FLAG WARNING IS CANCELLED...

LIGHTER WIND IN THE NORTHERN SAN JOAQUIN VALLEY TODAY WILL ALLOW
FOR HIGHER HUMIDITIES. THEREFORE THE NATIONAL WEATHER SERVICE IN
SACRAMENTO HAS CANCELED THE RED FLAG WARNING FOR THIS AREA.


$$

CAZ213-220-221-263-264-266>269-279-232300-
/O.EXT.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/
645 AM PDT SAT SEP 23 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT SUNDAY...

GUSTY NORTH TO EAST WIND CONTINUES TODAY AND TONIGHT. WIND SPEEDS OF
15 TO 30 MPH WITH LOCAL GUSTS OF 40 TO 50 MPH CAN BE EXPECTED OVER
RIDGES AND THROUGH EAST TO WEST ORIENTED CANYONS. THE DRYING WIND
WILL RESULT IN AREAS OF DAYTIME HUMIDITY MINIMUMS IN THE SINGLE
DIGITS WITH POOR OVERNIGHT RECOVERIES IN THE 20 TO 30 PERCENT
RANGE...LOCALLY LOWER...TONIGHT INTO SUNDAY MORNING. THE WIND IS
EXPECTED TO DIMINISH SUNDAY MORNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.



$$

CAZ214>218-232300-
/O.CON.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/
645 AM PDT SAT SEP 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

GUSTY NORTHERLY WIND WILL CONTINUE THIS MORNING IN THE DELTA
REGION AND WESTERN PORTIONS OF THE SACRAMENTO VALLEY. WIND SPEEDS
OF 15 TO 20 MPH WITH LOCAL GUSTS TO UP TO 30 MPH CAN BE EXPECTED.
RESULTING MINIMUM HUMIDITIES IN THESE AREAS COULD BE AS LOW AS 10
PERCENT TODAY.

THE GUSTY WIND WILL DIMINISH THIS AFTERNOON AS THE PRESSURE
GRADIENT OVER INTERIOR NORTHERN CALIFORNIA WEAKENS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.


$$
000 
WWUS86 KSTO 232326
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
426 PM PDT SAT SEP 23 2006

...RED FLAG WARNING IN EFFECT THROUGH SUNDAY MORNING FOR THE COASTAL 
MOUNTAINS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR VERY LOW 
HUMIDITIES AND LOCALLY STRONG DOWNSLOPE WINDS...

...RED FLAG WARNING FOR THE SACRAMENTO VALLEY...DELTA AND MOST OF 
SHASTA COUNTY IS CANCELLED..... 

.DISCUSSION...RELAXING PRESSURE GRADIENT OVER NORTHERN CALIFORNIA 
ALLOWED GUSTY NORTH TO EAST WINDS TO GRADUALLY WEAKEN THIS 
AFTERNOON. RED FLAG WARNING ALLOWED TO EXPIRE IN THE CENTRAL 
VALLEY...BUT WILL CONTINUE OVER THE WEST SLOPE OF THE SIERRA
NEVADA AND COASTAL MOUNTAINS. THIS IS DUE TO THE EASTERLY
PRESSURE GRADIENT TIGHTENING SLIGHTLY OVERNIGHT...RESULTING IN
MODERATE DOWNSLOPE OR DRY NORTHEAST WINDS AND POOR HUMIDITY
RECOVERIES THROUGH SUNDAY MORNING.

CAZ213-240030-
/O.CAN.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/
426 PM PDT SAT SEP 23 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING FOR WESTERN SHASTA COUNTY. WINDS HAVE DECREASED OVER
THE AREA. HUMIDITY RECOVERY OVERNIGHT WILL STILL BE RATHER POOR 
ESPECIALLY OVER RIDGES. 

$$

CAZ214>218-240030-
/O.CAN.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/
426 PM PDT SAT SEP 23 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING FOR EASTERN SHASTA COUNTY...THE SACRAMENTO VALLEY AND 
THE DELTA AREA. WINDS HAVE DECREASED OVER THE AREA. SOME HUMIDITY
RECOVERY IS EXPECTED IN THE LOWER ELEVATIONS...WHILE OVERNIGHT
HUMIDITY RECOVERY WILL STILL BE RATHER POOR OVER RIDGES AND SOME 
FOOTHILL ELEVATIONS.  

$$

CAZ220-221-263-264-266>269-279-241800-
/O.CON.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/
426 PM PDT SAT SEP 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY FOR
THE WEST SLOPE OF THE SIERRA NEVADA AND COASTAL MOUNTAINS. POOR
HUMIDITY RECOVERY IS EXPECTED OVERNIGHT IN THE MOUNTAINS DUE TO 
THE CONTINUATION OF MODERATE DOWNSLOPE OR DRY NORTHEAST WINDS.
WIND SPEEDS WILL BE THE STRONGEST OVER THE WEST SLOPE OF THE
SIERRA NEVADA WHERE SOME GUSTS 30 TO 40 MPH ARE POSSIBLE...MAINLY
OVER RIDGE TOPS AND SOME WEST TO EAST FACING CANYONS. GUSTS UP TO
30 MPH ARE POSSIBLE OVER RIDGES IN LAKE COUNTY. MAXIMUM HUMIDITY
RECOVERY WILL RANGE FROM 30 TO 35 PERCENT OVER MOST OF THE AREA. 
SOME WIND SHELTERED AREAS MAY HAVE SLIGHTLY HIGHER HUMIDITY
RECOVERY INTO THE 40 TO 50 PERCENT RANGE OVERNIGHT. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
JHM
000 
WWUS86 KSTO 241320
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
620 AM PDT SUN SEP 24 2006

...RED FLAG WARNING IN EFFECT THROUGH THIS MORNING FOR THE COASTAL
MOUNTAINS AND IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN
SIERRA NEVADA FOR VERY LOW HUMIDITIES AND AREAS OF GUSTY DOWNSLOPE
WIND...


CAZ220-221-263-264-266>269-279-241800-
/O.CON.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/
620 AM PDT SUN SEP 24 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

VERY DRY CONDITIONS CONTINUE THIS MORNING OVER MUCH OF THE
COASTAL RANGE AND IN THE FOOTHILLS AND WEST SLOPES OF THE SIERRA
NEVADA WITH MANY SITES REPORTING HUMIDITIES IN THE TEENS AND 20S. THIS
COMBINED WITH AREAS OF NORTH TO EAST DOWNSLOPE WIND GUSTING 25 TO
35 MPH CONTINUES TO CREATE AN INCREASED FIRE POTENTIAL. THE THREAT
HOWEVER WILL DECREASE LATER THIS MORNING AS THE WIND DECREASES.

LOCALLY GUSTY WIND IS POSSIBLE AGAIN TONIGHT OVER RIDGES AND
THROUGH CANYONS ON THE WEST SIDE OF THE SIERRA NEVADA. WARM AND
DRY CONDITIONS WILL CONTINUE INTO THE UPCOMING WEEK.


PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS86 KSTO 241812
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
1112 AM PDT SUN SEP 24 2006

CAZ220-221-263-264-266>269-279-241915-
/O.EXP.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/
1112 AM PDT SUN SEP 24 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR THE WEST SLOPE OF THE NORTHERN SIERRA
NEVADA AND COASTAL MOUNTAINS IS NO LONGER IN EFFECT. WINDS HAVE
DECREASED OVER THE AREA WITH ONLY LOCALIZED GUSTS AROUND 20 MPH.
HUMIDITIES WILL REMAIN VERY LOW TODAY. 

A WARM AND DRY AIR MASS WILL CONTINUE OVER THE INTERIOR OF
NORTHERN CALIFORNIA THROUGH THE WEEK. HOWEVER... WINDS SHOULD BE
RELATIVELY LIGHT...AS THE WEATHER PATTERN WILL FAVOR TYPICAL
SLOPE WINDS. HUMIDITIES WILL REMAIN LOW...WITH LITTLE OVERNIGHT
RECOVERY EXPECTED THROUGH THE WEEK.

$$
JHM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 21, 5:00 AM PDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 21, 5:00 AM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT THU SEP 21 2006

.DISCUSSION...
BREEZY TO WINDY PATTERN SHAPING UP FOR THE FORECAST AREA BEGINNING
LATER TONIGHT AND CONTINUING ACROSS SOME AREAS INTO THE UPCOMING
WEEKEND. WINDS ARE EXPECTED TO INCREASE ACROSS THE REGION LATER
TONIGHT AS ANOTHER DRY COLD FRONT GIVES THE AREA A GLANCING BLOW AS
IT TRAILS A DEVELOPING UPPER LOW OVER THE ROCKIES. SURFACE PRESSURE
GRADIENTS WILL TIGHTEN RAPIDLY TONIGHT AS COLD AIR SLIDES SOUTHEAST
INTO THE GREAT BASIN. WHILE THE CORE OF STRONGEST UPPER-LEVEL WINDS
WILL BE WELL TO THE EAST...COLD ADVECTION AND SUBSIDENCE BEHIND THE
FRONT WILL HELP TO BRING STRONGER WINDS TO THE SURFACE. THE PATTERN
ALSO APPEARS FAVORABLE FOR DEVELOPMENT OF A STRONG BARRIER JET
TONIGHT INTO SATURDAY ACROSS THE WEST SIDE OF THE SACRAMENTO VALLEY
EXTENDING INTO THE FOOTHILLS AND COAST RANGE FROM LAKE COUNTY
NORTHWARD. APPEARS THOSE AREAS WILL SEE THE BRUNT OF STRONGEST WINDS
INTO MIDDAY FRIDAY...WITH SLIGHTLY LESS WIND FRIDAY NIGHT BEFORE THE
FOCUS OF LINGERING STRONGER WINDS SHIFTS TO THE NORTHERN SIERRA ON
SATURDAY. A DRY AND MILD WEATHER PATTERN WITH MUCH LIGHTER WINDS IS
EXPECTED NEXT WEEK AS THE CONSENSUS OF MEDIUM RANGE PROGS IS THAT
THE ACTIVE STORM TRACK WILL RETREAT NORTHWARD TO NEAR THE CANADIEN
BORDER.

&&

.AVIATION...
UPR HI IN EPAC WITH UPR LOW OVR GRT BASIN. MDT N-NW FLOW ALF OVR
RTES BCMG STG AFT 06Z FRI. STG N-E SFC WND 20-30KT WITH LCL G45KTS
DVLPS AFT 06Z FRI THRU 00Z SUN OVR INTR NORCAL. AMS DRY WITH VFR
CONDS EXC LCL MVFR ALG W SLPS SIERNEV IN FU FM FIRE NR BASSETTS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM PDT FRIDAY FOR CARQUINEZ
STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE
COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE
COUNTY-NORTHERN SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY.
RED FLAG WARNING IN EFFECT TONIGHT THROUGH SUNDAY MORNING FOR THE
FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA.
RED FLAG WARNING IN EFFECT TONIGHT THROUGH SATURDAY FOR THE
REMAINDER OF INTERIOR NORTHERN CALIFORNIA.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:30 AM PDTWind AdvisorySTO36 hr

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.